Entocort question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 9/7/2007 3:52 PM (GMT -7)   
Hi all,
 
My GI gave me entocort since I am having joint issues with my CD even though I recently had Sxs for it.  I gave in and started it and not sure if it has helped since I also took it upon myself to do a short course of pred since I could barely walk due to the arthritis.  I was wondering if Entocort can cause diabetes like pred.  The only time I needed insulin was when I was on IV pred and TPN at the same time, also continued for a little after I was off TPN.  20 yrs ago they never didi the blood glucose when I was on the pred and tpn.
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 9/7/2007 4:42 PM (GMT -7)   
In theory, Entocort is a topical treatment for the intestinal mucosa. In theory, very little of the steroid-type component is absorbed into the blood stream. If you have concerns that your blood glucose is climbing, perhaps you should ask your doctor to do a fasting blood glucose level.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13479
   Posted 9/7/2007 4:47 PM (GMT -7)   
I have been on it for over a year and it has not caused me any problems. Susie


WadPod73
New Member


Date Joined Jul 2007
Total Posts : 5
   Posted 9/7/2007 5:03 PM (GMT -7)   
Ahhh...I am about to start Entocort today.  Anything anyone can tell me about it, and any side effects?  I am most concerned about weight gain.  I mentioned that to my doctor, and he opted for Entocort instead of Prednisone.  I recently lost 20+ pounds and have a school reunion next month...not to put my appearance above my disease!!!  Anything else I should expect would be appreciated.  Thank you!!!

Laurie
  • Diagnosed Crohn's patient 2000 
  • Was in remission from 2001 to September 2007
  • Volunteer with CCFA


dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 9/7/2007 5:57 PM (GMT -7)   
I am just getting dizzy and lightheaded inthe morning a few hours after taking the entocort. It can cause similar side effects as pred but much less likely since it is nonsystemic. I was just concerned about the blood glucose since never before this past Feb has anyone done the glucose on me while I ws on pred. Once the dose was oral and tpn was stopped my glucose returned to normal. I did have blookdwork done prior to my last surgery the glucose was slighty elevated but I had eaten a bagel with butter prior to the bloodowork, at that time I had my ostomy and vomited quite often within certain time frames if I did not eat something approx 2 hrs after taking my meds. Post Sx I have only V once...I was never one to vomit even with flares.
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 9/11/2007 9:48 PM (GMT -7)   

Entocort did not affect my daughter's blood glucose until she had been on it for five months, after which her blood glucose rose into the 90s (high end of normal range) while she was still on 6 mg Entocort.

After a total of nine months at 6 mg, blood glucose reached 100, just over the normal range. However, the effect was temporary. Within a month of tapering down to just one pill of Entocort, her blood glucose fell to the low 80s, which is the optimal range.

She has been on Entocort for over a year, in full remission (no symptoms whatsoever), so I hope it works as well for you as it did for her.  It can take a few weeks to kick in.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:50 AM (GMT -7)
There are a total of 2,735,831 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151437 registered members. Please welcome our newest member, stevclemon.
285 Guest(s), 13 Registered Member(s) are currently online.  Details
TOOTY, Michael_T, tickcheckguy, Bucko, getting by, magoo2, Pratoman, NiceCupOfTea, pmm73, fibrocushie, houseboy, Not-there-yet, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer